Alert archive / Alabama / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 219, NWS Birmingham, AL

April 3, 2000Calhoun County, Cleburne County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Apr 3, 2000, 3:03 PM CDT for Calhoun County, Cleburne County, Alabama. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2000, 3:03 PM CDT (20:03 UTC)
Expired
Apr 3, 2000, 3:45 PM CDT
In force
42 min
Issued by
NWS Birmingham, AL
Area
Whole counties

Counties Calhoun County, AL, Cleburne County, AL

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 1:30 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2000-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 162 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2000-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
162 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

624 
WUUS54 KBMX 032003
SVRBHM
ALC015-029-032045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
303 PM CDT MON APR 3 2000

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A...

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CALHOUN COUNTY IN EAST CENTRAL ALABAMA...
  CLEBURNE COUNTY IN NORTHEAST ALABAMA...

* UNTIL 345 PM CDT.

* AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES SOUTH OF JACKSONVILLE...MOVING
  NORTHEAST AT 70 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  JACKSONVILLE...FRUITHURST AND EDWARDSVILLE.

A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...TORNADOES CAN DEVELOP
SUDDENLY FROM SEVERE THUNDERSTORMS.

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:00 PM CDT, 3 minutes earlier.

Area forecast discussion, Apr 3, 3:00 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
300 PM CDT MON APR 03 2000

HAVE NO TIME TO TALK. TOR WATCH FOR EASTERN HALF OF
AREA THROUGH 8 PM. WILL CONTINUE FFA UNTIL MIDNIGHT FOR ADDITIONAL
POSSIBLE HEAVY RAIN PRECEDING FRONT. BRIEF COOL DOWN STILL EXPECTED
TUE DURING THE DAY AND POSSIBLE FREEZE WED MORNING. QUICK WARMUP
AFTER TROUGH EXITS TO THE EAST BY WED AND THU.

PRELIM NUMBERS...
HSV EU 044/051 030/068 045 757-0
BHM EU 045/056 031/070 046 757-0
MGM EU 053/060 033/070 046 757-0=

.BHM....FLASH FLOOD WATCH IN EFFECT THROUGH MIDNIGHT...ALZ001>027-
030>032-034.

75

In the hours before

Special weather statement, Apr 3, 9:09 AM CDT, 5 hours 54 minutes before
ALZ001>038-040>050-032000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
909 AM CDT MON APR 3 2000

...FLASH FLOOD WATCH IN EFFECT FOR NORTH AND CENTRAL ALABAMA
THROUGH EARLY TONIGHT...
...SEVERE THUNDERSTORMS POSSIBLE ACROSS MUCH OF NORTH AND CENTRAL
ALABAMA TODAY AND EARLY TONIGHT...

THE THREAT OF LOCALLY HEAVY RAIN AND POSSIBLE SEVERE THUNDERSTORMS
WILL CONTINUE ACROSS THE NORTHERN HALF OF ALABAMA THROUGH EARLY
TONIGHT.  A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE
AREA.  A SURFACE LOW WILL ALSO MOVE ACROSS THE AREA IN ADVANCE OF
A COLD FRONT WHICH WILL MOVE INTO THE AREA LATER TONIGHT.
NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE INTO AND ACROSS THE
AREA.  WITH MOST AREAS SATURATED FROM RECENT RAINFALL...ANY
ADDITIONAL RAINFALL WILL CAUSE SOME FLASH FLOODING TO OCCUR.  IF
YOU LIVE IN AREAS THAT ARE EASILY PRONE TO FLOODING...HAVE AN
EMERGENCY PLAN READY SHOULD THE WATER RISE QUICKLY.

WITH NUMEROUS BOUNDARIES ACROSS THE STATE...SOME SEVERE
THUNDERSTORMS WILL ALSO BE POSSIBLE AS WE GO THROUGH THE PEAK
HEATING HOURS.

STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD
REMAIN ALERT FOR CHANGING WEATHER CONDITIONS AND MONITOR NOAA
WEATHER RADIO OR...LOCAL TV AND RADIO...FOR POSSIBLE WARNINGS
LATER TODAY.

NNNN
Special weather statement, Apr 3, 2:14 PM CDT, 49 minutes before
ALZ001>005-007-011>016-022-023-030>032-032100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
214 PM CDT MON APR 3 2000

THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM TORNADO WATCH NUMBER
155...LIMESTONE...LAUDERDALE...COLBERT...FRANKLIN...LAWRENCE...
MORGAN...MARION...WINSTON...CULLMAN...LAMAR...FAYETTE...WALKER...
PICKENS...TUSCALOOSA...SUMTER...GREENE...AND HALE. ADDITIONAL
THUNDERSTORMS ARE POSSIBLE THROUGH THE EVENING HOURS AS A COLD FRONT
MOVES ACROSS ALABAMA. THESE THUNDERSTORMS ARE NOT EXPECTED TO REACH
SEVERE LIMITS AT THIS TIME.
Special weather statement, Apr 3, 2:54 PM CDT, 9 minutes before
ALZ001>038-040>050-041430-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
254 PM CDT MON APR 03 2000

...FLASH FLOOD WATCH FOR NORTH AND CENTRAL ALABAMA WILL BE EXTENDED
   UNTIL MIDNIGHT TONIGHT...
...SEVERE THUNDERSTORM AND TORNADO THREAT CONTINUES FOR EAST AND
CENTRAL ALABAMA UNTIL THIS EVENING...

AT 230 PM...A LINE OF STRONG AND LOCALLY SEVERE THUNDERSTORMS WAS
APPROACHING FORT PAYNE...ANNISTON AND MONTGOMERY.  A TORNADO WATCH
REMAINED IN EFFECT FOR COUNTIES ALONG AND EAST OF THE LINE.  THESE
STORMS WILL MOVE EAST INTO GEORGIA LATE THIS AFTERNOON AND THIS
EVENING.

A COLD FRONT ACROSS WEST TENNESSEE AND NORTHWEST MISSISSIPPI IS
FORECAST TO MOVE SOUTHEAST THROUGH ALABAMA TONIGHT.  ADDITIONAL
THUNDERSTORMS MAY DEVELOP AHEAD OF THIS FRONT.  WHILE NOT EXPECTED
TO BE AS STRONG AS THOSE OF THIS AFTERNOON...A FEW STORMS COULD
PRODUCE HAIL.  ANY ADDITIONAL HEAVY RAINFALL IS LIKELY TO BE
LOCALIZED. HOWEVER RAINS MAY BE SUFFICIENT TO RENEW OR WORSEN
FLOODING OF LOW AREAS AND SMALL STREAMS OVER THE NORTHERN HALF OF
ALABAMA UNTIL MIDNIGHT.

CLEARING COOLER AND BREEZY WEATHER IS FORECAST FOR TUESDAY.

NNNN

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 7:06 PM CDTTornado WarningBMXElmore, Macon54 min
Apr 2, 7:13 PM CDTTornado WarningBMXMontgomery17 min
Apr 2, 7:16 PM CDTTornado WarningBMXGreene, Pickens, Sumter59 min
Apr 2, 7:26 PM CDTTornado WarningBMXTallapoosa64 min
Apr 2, 8:12 PM CDTSevere Thunderstorm WarningBMXEtowah, St. Clair48 min
Apr 2, 8:27 PM CDTSevere Thunderstorm WarningBMXShelby48 min
Apr 2, 8:53 PM CDTSevere Thunderstorm WarningBMXSt. Clair37 min
Apr 2, 9:20 PM CDTSevere Thunderstorm WarningBMXCalhoun, Talladega40 min
Apr 2, 9:29 PM CDTSevere Thunderstorm WarningBMXTuscaloosa46 min
Apr 2, 9:34 PM CDTSevere Thunderstorm WarningBMXJefferson56 min
Apr 2, 9:44 PM CDTTornado WarningBMXJefferson46 min
Apr 2, 10:13 PM CDTTornado WarningBMXSt. Clair62 min
Apr 2, 10:48 PM CDTSevere Thunderstorm WarningBMXCherokee27 min
Apr 2, 11:41 PM CDTSevere Thunderstorm WarningBMXChilton34 min
Apr 2, 11:47 PM CDTSevere Thunderstorm WarningBMXCalhoun43 min
Apr 3, 12:04 AM CDTSevere Thunderstorm WarningBMXClay, Cleburne41 min
Apr 3, 12:18 AM CDTTornado WarningBMXCalhoun27 min
Apr 3, 12:21 AM CDTTornado WarningBMXCherokee29 min
Apr 3, 12:31 AM CDTSevere Thunderstorm WarningBMXCoosa, Tallapoosa44 min
Apr 3, 12:41 AM CDTSevere Thunderstorm WarningBMXClay, Randolph39 min
Apr 3, 10:46 AM CDTSevere Thunderstorm WarningBMXPickens44 min
Apr 3, 11:05 AM CDTSevere Thunderstorm WarningBMXGreene, Sumter40 min
Apr 3, 11:23 AM CDTSevere Thunderstorm WarningBMXTuscaloosa52 min
Apr 3, 11:31 AM CDTTornado WarningBMXLawrence, Winston29 min
Apr 3, 11:42 AM CDTTornado WarningBMXTuscaloosa33 min
Apr 3, 11:43 AM CDTTornado WarningBMXFayette, Walker47 min
Apr 3, 11:53 AM CDTTornado WarningBMXMorgan52 min
Apr 3, 12:11 PM CDTTornado WarningBMXTuscaloosa34 min
Apr 3, 12:13 PM CDTTornado WarningBMXWinston32 min
Apr 3, 12:29 PM CDTTornado WarningBMXJefferson61 min
Apr 3, 12:31 PM CDTTornado WarningBMXWalker44 min
Apr 3, 12:32 PM CDTTornado WarningBMXMadison43 min
Apr 3, 12:36 PM CDTTornado WarningBMXHale, Perry39 min
Apr 3, 12:41 PM CDTSevere Thunderstorm WarningBMXBibb34 min
Apr 3, 12:48 PM CDTTornado WarningBMXBlount, Cullman57 min
Apr 3, 1:01 PM CDTTornado WarningBMXShelby44 min
Apr 3, 1:10 PM CDTTornado WarningBMXPerry50 min
Apr 3, 1:17 PM CDTTornado WarningBMXBibb28 min
Apr 3, 1:23 PM CDTTornado WarningBMXSt. Clair67 min
Apr 3, 1:30 PM CDTTornado WarningBMXChilton45 min
Apr 3, 1:40 PM CDTTornado WarningBMXShelby35 min
Apr 3, 1:54 PM CDTSevere Thunderstorm WarningBMXEtowah36 min
Apr 3, 1:57 PM CDTTornado WarningBMXCalhoun48 min
Apr 3, 2:06 PM CDTTornado WarningBMXCoosa39 min
Apr 3, 2:14 PM CDTSevere Thunderstorm WarningBMXTalladega46 min
Apr 3, 2:22 PM CDTTornado WarningBMXTalladega23 min
Apr 3, 2:27 PM CDTTornado WarningBMXAutauga, Dallas33 min
Apr 3, 2:34 PM CDTTornado WarningBMXCherokee, Etowah41 min
Apr 3, 2:38 PM CDTTornado WarningBMXDeKalb52 min
Apr 3, 2:47 PM CDTSevere Thunderstorm WarningBMXTalladega28 min
Apr 3, 2:57 PM CDTTornado WarningBMXAutauga33 min
Apr 3, 3:17 PM CDTSevere Thunderstorm WarningBMXClay43 min
Apr 3, 3:39 PM CDTSevere Thunderstorm WarningBMXElmore51 min
Apr 3, 3:43 PM CDTSevere Thunderstorm WarningBMXCoosa32 min
Apr 3, 3:45 PM CDTSevere Thunderstorm WarningBMXLowndes30 min
Apr 3, 3:48 PM CDTTornado WarningBMXCoosa, Tallapoosa42 min
Apr 3, 3:59 PM CDTSevere Thunderstorm WarningBMXMontgomery46 min
Apr 3, 4:25 PM CDTSevere Thunderstorm WarningBMXRandolph50 min
Apr 3, 4:29 PM CDTSevere Thunderstorm WarningBMXElmore, Macon, Tallapoosa61 min
Apr 3, 5:53 PM CDTSevere Thunderstorm WarningBMXLee, Macon52 min
Apr 3, 6:38 PM CDTTornado WarningBMXRussell37 min
Apr 3, 6:44 PM CDTSevere Thunderstorm WarningBMXLee16 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.